MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental report will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a jagtome rx 44 was used in the bile duct during an endoscopic retrograde cholangiopancreatography procedure performed on (b)(6) 2018.According to the complainant, during the procedure, it was noticed that the jagtome rx 44 could easily be inserted through the working channel of the olympus duodenscope.As the physician tensed the papilla of the rx 44 papillotome for cutting, the cutting wire tore from the fixation.A cutting of the papilla was thus no longer possible.Since the papillotome could no longer be removed from the working channel, the doctor had to remove the duodenoscope together with the papillotome from the patient.To be able to remove the papillotome from the working channel, it had to be cut apart with a pair of pliers.The physician could then finish the procedure with another identical product.There were no injury nor patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: problem code 1069 captures the reportable event of wire broke.Block h10: visual examination of the returned device revealed that the cutting wire was broken and blackened.Additionally, the device was returned with the distal section cut.It is most likely that a peak of voltage could have caused the cutting wire to be broken and blackened.Furthermore, based on the event description, the distal section cut was performed by the user during the device removal.Therefore, the most probable cause of this complaint is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure, and the device had no influence on event.A review of the device history record (dhr) was performed and no anomalies were observed.The review confirmed that the accepted device met all manufacturing specifications.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a jagtome rx 44 was used in the bile duct during an endoscopic retrograde cholangiopancreatography procedure performed on (b)(6) 2018.According to the complainant, during the procedure, it was noticed that the jagtome rx 44 could easily be inserted through the working channel of the olympus duodenoscope.As the physician tensed the papilla of the rx 44 papillotome for cutting, the cutting wire tore from the fixation.A cutting of the papilla was thus no longer possible.Since the papillotome could no longer be removed from the working channel, the doctor had to remove the duodenoscope together with the papillotome from the patient.To be able to remove the papillotome from the working channel, it had to be cut apart with a pair of pliers.The physician could then finish the procedure with another identical product.There were no injury nor patient complications reported as a result of this event.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752 1242
MDR Report Key8256392
Report Number3005099803-2018-62487
Device Sequence Number1960145
Product Code KNS
UDI-Device Identifier08714729776673
UDI-Public08714729776673
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model NumberM00573060
Device Catalogue Number7306
Device Lot Number0022351998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1